Carisoprodol (trade names embrace Soma, Somadril, Carisoma, Carisoprodol Watson, Listaflex, Somacid, Vanadom) is a muscle relaxant from carbamic acid esters pharmacological group. This medicine is indicated along with rest and bodily therapy to relieve musculoskeletal pain, skeletal muscle spasms, stiffness, muscle injuries, pressure, sprain, acute back pain, discomfort related to short-term, painful musculoskeletal circumstances, and for other medical purposes. It can be extensively off-label used as leisure drug. Carisoprodol could additionally be prescribed alone for monotherapy or in combinations with other medicine, similar to psycholeptics.
Clinical presentation </h2
Overdosage of Carisoprodol (Soma) tablets commonly produces CNS depression. Death, coma, respiratory despair, hypotension, seizures, delirium, hallucinations, dystonic reactions, nystagmus, blurred vision, mydriasis, euphoria, muscular incoordination, rigidity, and/or headache have been reported with Soma overdosage. Serotonin syndrome has been reported with carisoprodol intoxication. Many of the carisoprodol overdoses have occurred in the setting of multiple drug overdoses (including drugs of abuse, illegal medicine, and alcohol). The results of an overdose of this treatment and other CNS depressants (e.g., alcohol, benzodiazepines, opioids, tricyclic antidepressants) could be additive even when one of the medication has been taken in the really helpful dosage. Fatal unintended and non-accidental overdoses of SOMA have been reported alone or in combination with CNS depressants.
Treatment of overdosage
Basic life support measures must be instituted as dictated by the clinical presentation of the Soma overdose. Vomiting shouldn’t be induced because of the danger of CNS and respiratory despair, and subsequent aspiration. Circulatory support ought to be administered with volume infusion and vasopressor brokers if wanted. Seizures ought to be handled with intravenous benzodiazepines and the reoccurrence of seizures could also be treated with phenobarbital. In instances of extreme CNS depression, airway protecting reflexes could also be compromised and tracheal intubation ought to be considered for airway safety and respiratory support.
For decontamination in circumstances of severe toxicity, activated charcoal should be considered in a hospital setting in sufferers with giant overdoses who present early and are not demonstrating CNS despair and may defend their airway.